I am tired all the time and I don't know why...
I hope that I am posting this in the right forum but because I don't actually know what is wrong I may not be. First off, I am a 22 year old male. I have a history of anxiety problems, OCD, and hypocondria. I took Paxil and Vistaril for 2+ years for the anxiety and OCD. I quite taking both of those medications in January (under the advise of my doctor) and I feel better than I have in a long time. I have very litle anxiety without the medications and overall I feel great. I am losing weight because I gained quite a bit of weight while on Paxil but it is almost all gone and I am getting back to normal health. I do not understand how or why I feel better after I quite taking the medication but I am not complaining. However, since I have quite taking the medications, I feel horribly tired all the time. It doesn't matter how much I sleep or don't sleep. I cannot find relief for it. My wife and I had our first child two weeks ago and I can't be tired all the time. I am not saying the medication caused this but I am looking for ideas as to what has caused it...
You feel better being off the meds because they did what they were suppose to do. They got rid of your anxiety and depression and you are now back to feeling "normal." Even if a medication helps you, it has some side effects, (like the weight gain from Paxil) and benzos and ADs are notorious for them Now that they are completely out of your system and whatever side effects they had on you are gone, it's very common to be amazed at how good you feel.
This intense tiredness you're feeling, which began AFTER you withdrew from the meds, COULD be a sort of rebound from the sedative effects of both Paxil and Vistaril. You took these meds for over two years and for that entire time you're brain was getting some help falling asleep and staying asleep. But that's gone now. Your brain is having to relearn how to get itself to sleep, which can take quite some time for a lot of people.
Even if you and your wife were thrilled about having your first child, there is a great deal of stress that comes along with that wonderful news. Most of the time we aren't even aware we're stressing about baby stuff, like how can we afford a baby, what if I drop it on it's head, what if the dog hates it, I'm exhausted NOW, how will I ever get any rest with a crying baby.......all that kind of stuff is floating around in our brains and in 9 months, it can really grind you down.
I'm not a doctor. (duh!) and my very best advice is for you to see the doctor who prescribed those meds for you and discuss what is going on. There may be some validity in my theory, but you should be checked out medically for a possible organic cause of your tiredness. Make sure you get your thyroid checked.........it is too often overlooked in young people and especially young men. There are a great many reasons you could be feeling this way which is why you need a good vetting.
Don't know if you've looked around lately, but about 10 out of 10 people these days list being overly tired as their number one health concern.
I, personally, haven't slept for about 7 years.
You'll be fine and congrats on the rug rat.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.